Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 21, 2007, 6:16 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 21, 2007, 1:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2007, 6:16 AM MDT (12:16 UTC)
- In effect from
- Mar 21, 2007, 1:00 PM MDT
- Expired
- Mar 21, 2007, 6:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 211216 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 616 AM MDT WED MAR 21 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM MDT THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE NORTHEAST AND EAST CENTRAL PLAINS... .SOUTHWEST WINDS WILL INCREASE STEADILY THIS AFTERNOON AHEAD OF A STRENGTHENING UPPER LEVEL TROUGH CURRENTLY OVER THE WEST COAST. DRY AIR REMAINS IN PLACE ACROSS MUCH OF NORTHEAST NEW MEXICO AND RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS. DANGEROUS FIRE WEATHER CONDITIONS WILL EXIST MAINLY EAST OF INTERSTATE 25 BETWEEN LAS VEGAS AND SPRINGER...MUCH OF HARDING AND GUADALUPE COUNTIES AND WESTERN QUAY COUNTY. NMZ103-104-108-220000- /O.NEW.KABQ.FW.W.0008.070321T1900Z-070322T0000Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 616 AM MDT WED MAR 21 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM MDT THIS AFTERNOON. GUSTY SOUTHWEST WINDS BETWEEN 20 AND 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP TODAY ACROSS EASTERN NEW MEXICO WHILE RELATIVE HUMIDITIES DECREASE REACHING THE LOW TO MID TEENS DURING THE AFTERNOON. RED FLAG CONDITIONS ARE EXPECTED ALONG THE INTERSTATE 40 CORRIDOR BETWEEN SANTA ROSA AND TUCUMCARI AND EAST OF INTERSTATE 25 BETWEEN LAS VEGAS AND SPRINGER. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 21, 5:58 AM MDT, 18 minutes earlier.
Area forecast discussion, Mar 21, 5:58 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MDT WED MAR 21 2007 .UPDATE...UPDATED FOR RED FLAG WARNING FOR THIS AFTERNOON. && .PREV DISCUSSION...300 AM MDT WED MAR 21 2007... WITH THE EVOLUTION OF THE UPPER LOW ONGOING TO OUR WEST...SATELLITE IMAGERY SUGGESTS AT LEAST PORTIONS OF THE FORECAST AREA COULD BE DRY SLOTTED TODAY. EXCEPTIONS LOOK TO BE THE NORTHWEST QUARTER WHERE STRONG SOUTHWEST WINDS WILL RESULT IN UPSLOPE FLOW INTO THAT PART OF THE STATE...AND FAR SOUTHEAST/EAST CENTRAL AREAS WHERE LOW LEVEL MOISTURE IS MAKING IT/S NIGHTLY RETURN. DOESN/T APPEAR WINDS WILL REACH WIND ADVISORY CRITERIA TODAY...ALTHOUGH THE STRETCH FROM RATON TO LAS VEGAS AND CLINES CORNERS MAY GET CLOSE DUE TO THE DEEPENING LEE SURFACE TROUGH. THEREFORE BIGGEST CONCERNS TODAY WILL BE FIRE WEATHER RELATED...WHICH MAY OR MAY NOT NEED TO BE ADDRESSED IN AN UPDATED DISCUSSION ONCE FIRE WEATHER GRIDS ARE COMPLETED. OVERALL...GFS REMAINS FAIRLY CONSISTENT WITH THE UPPER LOW/S PATH AND SPEED. IT MAY BE SWINGING THE LOW A BIT FARTHER SOUTH ACROSS THE BAJA PENINSULA...AND SLIGHTLY SLOWER MOVING IT FROM SOUTHWEST TO NORTHEAST ACROSS NEW MEXICO FRIDAY NIGHT AND SATURDAY. CONSEQUENTLY MOST OF THE TWEAKS TO THE GRIDS WILL BE CONCERNED WITH THE SHORTER TERM. THERE STILL DOESN/T APPEAR TO BE MUCH COLD AIR ASSOCIATED WITH THIS SYSTEM...UNTIL IT GETS MUCH CLOSER TO THE STATE FRIDAY NIGHT AND SATURDAY. SO THIS STORM CONTINUES TO LOOKS AS IF IT WILL BE A SNOW PRODUCER MAINLY OVER THE HIGHER TERRAIN. THEREAFTER...NEXT SIGNIFICANT SYSTEM COULD COME AS SOON AS TUESDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 68 39 64 39 / 20 20 10 20 GALLUP.......................... 64 35 59 35 / 10 20 30 20 GRANTS.......................... 67 36 61 34 / 10 20 40 20 GLENWOOD........................ 76 42 66 43 / 10 30 40 30 CHAMA........................... 62 29 59 29 / 40 30 20 20 LOS ALAMOS...................... 65 35 63 34 / 10 30 30 20 RED RIVER....................... 56 28 54 28 / 10 20 30 20 TAOS............................ 63 32 60 34 / 10 20 20 20 SANTA FE........................ 65 36 61 37 / 5 30 30 20 SANTA FE AIRPORT................ 68 38 62 38 / 10 20 30 20 ESPANOLA........................ 69 38 63 38 / 10 30 20 20 ALBUQUERQUE HEIGHTS............. 71 45 67 46 / 10 20 30 20 ALBUQUERQUE VALLEY.............. 72 42 68 43 / 10 20 30 20 ALBUQUERQUE FOOTHILLS........... 68 42 63 43 / 10 20 30 20 ALBUQUERQUE WEST MESA........... 71 44 68 45 / 10 20 30 20 SOCORRO......................... 76 44 67 47 / 10 20 40 20 SANDIA PARK/CEDAR CREST......... 64 40 61 40 / 10 20 30 20 MORIARTY/ESTANCIA............... 67 38 65 42 / 5 20 30 20 CARRIZOZO....................... 74 42 69 43 / 5 20 40 20 RUIDOSO......................... 65 37 60 41 / 5 20 40 20 RATON........................... 72 36 63 35 / 5 20 20 20 LAS VEGAS....................... 67 38 62 36 / 5 20 20 20 ROY............................. 72 37 62 36 / 5 10 20 20 CLAYTON......................... 78 42 67 42 / 0 10 20 20 SANTA ROSA...................... 79 41 66 41 / 5 10 20 20 TUCUMCARI....................... 81 47 70 48 / 5 10 20 20 FORT SUMNER..................... 80 45 67 46 / 5 10 20 20 CLOVIS.......................... 82 48 68 47 / 10 10 40 20 PORTALES........................ 81 47 67 47 / 10 10 40 20 ROSWELL......................... 80 51 69 49 / 5 20 50 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 6 PM MDT THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ103-104-108. &&
Hazardous weather outlook, Mar 21, 6:00 AM MDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED MAR 21 2007 NMZ001>021-026-221200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR PORTIONS OF NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO THE COMBINATION OF HIGH FIRE DANGER...LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN... A DEVELOPING STORM SYSTEM WILL RESULT UNSETTLED WEATHER FOR NORTHERN AND CENTRAL NEW MEXICO FOR MUCH OF THE REMAINDER OF THE WEEK. THE STORMS PATH COULD TAKE IT FROM SOUTHWEST TO NORTHEAST ACROSS THE STATE FRIDAY NIGHT THROUGH SATURDAY NIGHT. AS A RESULT...HIGH ELEVATION SNOW AND LOWLAND SHOWERS AND THUNDERSTORMS COULD AFFECT MUCH OF THE AREA. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 99
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.